Advances in Applied Probability
- Adv. in Appl. Probab.
- Volume 43, Number 2 (2011), 422-436.
Asymptotic normality for the number of records from general distributions
We provide necessary and sufficient conditions for the asymptotic normality of Nn, the number of records among the first n observations from a sequence of independent and identically distributed random variables, with general distribution F. In the case of normality we identify the centering and scaling sequences. Also, we characterize distributions for which the limit is not normal in terms of their discrete and continuous components.
Adv. in Appl. Probab., Volume 43, Number 2 (2011), 422-436.
First available in Project Euclid: 21 June 2011
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gouet, Raul; López, F. Javier; Sanz, Gerardo. Asymptotic normality for the number of records from general distributions. Adv. in Appl. Probab. 43 (2011), no. 2, 422--436. https://projecteuclid.org/euclid.aap/1308662486